MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS DELTA; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS DELTA; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the preloaded johnson and johnson (jnj) intraocular lens (iol) was implanted in the patient¿s eye.The iol had a defect in the patient¿s view.The doctor was able to fold the lens and then remove it.Reportedly, the customer saved the iol in a sterile specimen cup to return to johnson and johnson.No further information was provided.
 
Additional Manufacturer Narrative
Section d4, model and catalog number: partial diu iol information provided due to the unknown serial number.Section d4, expiration date: unknown as the serial number was not provided.Section d4, unique identifier (udi) number: a partial udi was provided as the serial number is not available.Section d6a, if implanted, give date: not applicable as the iol was removed during the same procedure.Section d6b, if explanted, give date: not applicable as the iol was removed during the same procedure.Therefore, not explanted.Section h3, device evaluated by manufacturer: the device has not been returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4 device manufacture date: unknown as the serial number was not provided.Attempts have been made to obtain the missing information.However, to date, it has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: through follow-up the customer provided additional details.This current report is to provide this information.The photos mentioned by the reporter were requested, however, the reporter responded that they are blurry and don't really show much.The serial number of the suspect product is (b)(6) and it¿s available for return to johnson and johnson.The operative eye is the right eye.The customer also confirmed that the iol was removed and replaced within the same procedure.The procedure was completed with a backup iol of the same model and diopter.The date of the event is 2/24/2025.The customer confirmed there was no capsule tear, no vitrectomy and no sutures required.The patient¿s date of birth is (b)(6) 1960.Sex is male.The customer indicated the patient¿s gender is ¿male¿.Patient¿s weight is 82.1kilograms.Section a2 age or date of birth: age is 64, date of birth is (b)(6) 1960.Section a3a, sex: male.Section a3b, gender: the customer indicated the patient¿s gender is ¿male¿.Section a4, patient weight: 82.1 kilograms.Section b3, date of event: 2/24/2025.Section d4, catalog number diu225u165.Section d4, additional device information serial number (b)(6).Section d4, expiration date: jul 10, 2027.Section d4, primary unique device identification (udi) number: (b)(4).Section h4, device manufacture date: jul 10, 2024.Section h6, health effect-impact code: 4631is being used to capture the removal and replacement of the iol.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
The report follow-up #1 should have included the following information.This current report provides the correction below.Section d4, model number: diu225.Section d4, expiration date: jul 10, 2027.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information.Section d9: device available for evaluation? yes section d9: date returned to manufacturer: jun 12, 2025 section h3: evaluated by manufacturer? yes.Device evaluation: the complaint lens was received.Visual inspection under magnification reveal the complaint lens was received coated in viscoelastic residue.The lens was cleaned revealing no issues that could cause or contribute to the complaint issue reported.No handpiece was received for evaluation.Based on the complaint investigation results, the product was released within specifications.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS DELTA
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21580110
Report Number3012236936-2025-000067
Device Sequence Number8867901
Product Code MJP
UDI-Device Identifier05050474747067
UDI-Public(01)05050474747067(17)270710
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U165
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2025
Supplement Date Received by Manufacturer03/31/2025
04/30/2025
06/24/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date04/30/2025
05/01/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexUnknown
Patient Weight81 KG